Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Zoloft????
Feb 17, 2008

I have been on Zoloftl now for two years and I want to stop taking it. I currently take 150 mg daily and I take epsicom, viread, and sustiva for HIV treatment. I have had some good results after taking zoloft, but now I really want to stop it. My doctor has said reduce 25 mg per month and see how it works. Do you agree? Or what other suggestion do you have? I am down to 100mg currently but I am extremely tired, having trouble sleeping and stressed again. I wish I had never started the zoloft treatment if there was no way to get off it. I have not had sex in over a year and I think the zolfoft is the major culprit in my loss of sexual interest. HELP!!! I want to quit taking the zoloft and I am afraid to stop cold turkey. My ID doctor is the prescribing doctor but I am not really sure he knows how to get me off it. He seems to only to know how to prescribe it.

Response from Dr. Horwath

Why stop the Zoloft if it has been so effective? Just by reducing the dose you are now extremely tired, having trouble sleeping and stressed. The problem is not that it is difficult to get off Zoloft; the problem is that you still have the underlying illness, depression.

Consider an analogy with another medical illness, diabetes. If a person is using insulin to treat their diabetes, we do not think of them as "unable to get off insulin," but they continue to use insulin indefinitely because they still suffer from diabetes. I don't know the nature of your depression or whether you need antidepressants for the long term, but it does appear that you are benefitting from the Zoloft now and that you continue to need it at present.

It's true that Zoloft can cause decreased interest in sex, but there are other antidepressants that do not cause this side effect. I would advise getting a consultation from a psychiatrist, who can give you a professional opinion on your diagnosis and the treatment most appropriate for you.



Previous
Why did I slit my wrist?
Next
hiv and disorientation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement